Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 162, NWS Springfield, MO

June 2, 2018Dent County, Phelps County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 2, 2018, 4:59 PM CDT for Dent County, Phelps County, Missouri. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2018, 4:59 PM CDT (21:59 UTC)
Expired
Jun 2, 2018, 6:00 PM CDT
In force
61 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dent County, MO, Phelps County, MO

The radar

The St Louis radar (KLSX), 135 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2602 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2602 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

457 
WUUS53 KSGF 022159
SVRSGF
MOC065-161-022300-
/O.NEW.KSGF.SV.W.0162.180602T2159Z-180602T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
459 PM CDT SAT JUN 2 2018

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Northwestern Dent County in south central Missouri...
  Central Phelps County in east central Missouri...

* Until 600 PM CDT

* At 459 PM CDT, a severe thunderstorm was located 8 miles south of
  Newburg, or 12 miles southwest of Rolla, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Salem...                          Bangert...
  Howes...                          Lake Spring...
  Lecoma...                         Anutt...

This includes Interstate 44 between mile markers 180 and 183.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3773 9195 3789 9194 3787 9153 3779 9153
      3778 9146 3763 9147
TIME...MOT...LOC 2159Z 278DEG 17KT 3779 9187 

HAIL...1.00IN
WIND...60MPH
 
$$

Burchfield
3 follow-up statements
193 
WWUS53 KSGF 022207
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
507 PM CDT SAT JUN 2 2018

MOC065-161-022300-
/O.CON.KSGF.SV.W.0162.000000T0000Z-180602T2300Z/
Dent MO-Phelps MO-
507 PM CDT SAT JUN 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN DENT AND CENTRAL PHELPS COUNTIES...

At 506 PM CDT, a severe thunderstorm was located 9 miles southeast of
Newburg, or 11 miles south of Rolla, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Salem...                          Bangert...
Howes...                          Lake Spring...
Lecoma...                         Anutt...

This includes Interstate 44 between mile markers 181 and 183.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3772 9189 3786 9187 3787 9153 3779 9153
      3778 9146 3763 9147
TIME...MOT...LOC 2206Z 278DEG 17KT 3778 9182 

HAIL...1.00IN
WIND...60MPH
 
$$

Raberding
846 
WWUS53 KSGF 022223
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
523 PM CDT SAT JUN 2 2018

MOC065-161-022300-
/O.CON.KSGF.SV.W.0162.000000T0000Z-180602T2300Z/
Dent MO-Phelps MO-
523 PM CDT SAT JUN 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN DENT AND EAST CENTRAL PHELPS COUNTIES...

At 523 PM CDT, a severe thunderstorm was located 12 miles south of
Rolla, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Salem...                          Bangert...
Howes...                          Lake Spring...
Lecoma...                         Anutt...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3770 9181 3780 9180 3783 9153 3779 9153
      3778 9146 3763 9147
TIME...MOT...LOC 2223Z 278DEG 17KT 3777 9172 

HAIL...1.00IN
WIND...60MPH
 
$$

Raberding
542 
WWUS53 KSGF 022238
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
538 PM CDT SAT JUN 2 2018

MOC161-022247-
/O.CAN.KSGF.SV.W.0162.000000T0000Z-180602T2300Z/
Phelps MO-
538 PM CDT SAT JUN 2 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PHELPS COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3770 9181 3779 9180 3779 9176 3774 9147
      3763 9147
TIME...MOT...LOC 2237Z 305DEG 20KT 3769 9164 

$$

MOC065-022300-
/O.CON.KSGF.SV.W.0162.000000T0000Z-180602T2300Z/
Dent MO-
538 PM CDT SAT JUN 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN DENT COUNTY...

At 537 PM CDT, a severe thunderstorm was located near Salem, moving 
southeast at 25 mph. This storm has a history of producing large 
hail.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Salem...                          Howes...
Lecoma...                         Anutt...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3770 9181 3779 9180 3779 9176 3774 9147
      3763 9147
TIME...MOT...LOC 2237Z 305DEG 20KT 3769 9164 

HAIL...1.25IN
WIND...60MPH
 
$$

Burchfield

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:43 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 2, 2:43 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
243 PM CDT Sat Jun 2 2018

...Storms Possible this Evening then Nice Weather Sunday...

.SHORT TERM...(This afternoon through Sunday)
Issued at 240 PM CDT Sat Jun 2 2018

A cold front will push south across southern Missouri through this
evening as an upper level trough moves across the region.
Thunderstorms are expected to develop across south central and
portions of far southern Missouri through early this evening as
the front drops southeastward. With mean layer CAPE around 3000
J/KG, moderate deep layer shear and steep mid level lapse rates
some storms could strong to severe storms. An inhibiting factor to
storm development and coverage will be relatively warm mid level
temperatures and capping inversion. In general the greatest risk
for severe storms will be southeast of a Rolla to Houston line.
Continue to closely monitor weather conditions and the latest
information.

A much more pleasant airmass will follow the frontal passage for
Sunday. Cooler temperatures and less humid conditions can be
expected along with a northerly breeze. Highs Sunday will
generally be in the lower 80s.

.LONG TERM...(Sunday Night through Saturday)
Issued at 240 PM CDT Sat Jun 2 2018

The mean upper level ridge position will remain to our west into
at least the middle of next week leaving our region under a
northwesterly flow aloft. Dry weather is expected through at least
Tuesday but will have to monitor the development of convective
complexes over the Plains. It appears there is some potential for
convective complexes to impact area at times during the last half
of next week. Otherwise seasonably warm and humid weather
conditions can be expected next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1224 PM CDT Sat Jun 2 2018

Pilots can expect prevailing VFR conditions at area terminals
through Sunday. A cold front will push across the area this
afternoon resulting in variable cloud cover. Ceilings may lower to
near MVFR at times. Scattered showers and storms will develop
primarily east of the terminals but could impact the Branson
vicinity. Surface winds will shift to the northwest later this
afternoon with the frontal passage.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Foster
Hazardous weather outlook, Jun 2, 12:49 PM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1249 PM CDT Sat Jun 2 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1249 PM CDT Sat Jun 2 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Limited flooding risk.
  Elevated lightning risk.
  Elevated excessive heat risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

 Thunderstorms will develop across south central and portions of
 far southern Missouri this afternoon. The greatest coverage of
 storms and highest risk for severe weather afternoon will be
 southeast of a Branson to Rolla line. The most intense storms
 storms will capable of producing large hail up to the size of
 ping pong balls and damaging winds up to 70 mph. The risk for an
 isolated tornado very low. In addition, locally heavy rainfall
 and frequent lightning will accompany any storm. There is a
 limited risk for localized flooding in south central Missouri.

 Heat index values will warm into the upper 90s to around 100
 degrees across far southern Missouri.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

  A few storms may be possible across the area towards the end of
 next week as a system tracks through the region.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed this afternoon in south central
 Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Foster

In the hours before

Special weather statement, Jun 2, 4:12 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Springfield MO
412 PM CDT SAT JUN 2 2018

MOZ070-071-083-022200-
Dent MO-Phelps MO-Pulaski MO-
412 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DENT...NORTHEASTERN
PULASKI AND CENTRAL PHELPS COUNTIES UNTIL 500 PM CDT...

At 411 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Newburg, or 9 miles east of Waynesville, moving
east at 30 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Rolla...                          St. Robert...
Doolittle...                      Newburg...
Devil's Elbow...                  Lecoma...
Jerome...                         Lake Spring...

This includes Interstate 44 between mile markers 159 and 169, and
between mile markers 171 and 185.

LAT...LON 3780 9218 3794 9216 3797 9153 3773 9153
TIME...MOT...LOC 2111Z 272DEG 27KT 3786 9203

Burchfield
Special weather statement, Jun 2, 4:23 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Springfield MO
423 PM CDT SAT JUN 2 2018

MOZ098-022215-
Shannon MO-
423 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHANNON COUNTY UNTIL
515 PM CDT...

At 423 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mountain View, moving east at 30 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Winona...                         Birch Tree...
Montier...                        Teresita...

A severe thunderstorm watch remains in effect until 1000 PM CDT for
south central Missouri.

LAT...LON 3689 9122 3689 9166 3710 9165 3711 9121
TIME...MOT...LOC 2123Z 272DEG 26KT 3700 9163

Burchfield
Special weather statement, Jun 2, 4:37 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Springfield MO
437 PM CDT SAT JUN 2 2018

MOZ080-081-091-092-022245-
Dallas MO-Wright MO-Laclede MO-Webster MO-
437 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WEBSTER...
SOUTHEASTERN DALLAS...NORTHERN WRIGHT AND SOUTHERN LACLEDE COUNTIES
UNTIL 545 PM CDT...

At 437 PM CDT, Doppler radar was tracking a strong thunderstorm over
Conway, or 12 miles north of Marshfield, moving east at 45 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Morgan...                         Conway...
Phillipsburg...                   Twin Bridges...
Competition...                    Rader...
Lynchburg...                      Falcon...

This includes Interstate 44 between mile markers 108 and 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1000 PM CDT for
south central and southwestern Missouri.

LAT...LON 3746 9302 3761 9295 3761 9226 3743 9225
TIME...MOT...LOC 2137Z 272DEG 40KT 3752 9286

Burchfield
Special weather statement, Jun 2, 4:41 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Springfield MO
441 PM CDT SAT JUN 2 2018

MOZ082-083-022245-
Dent MO-Texas MO-
441 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DENT AND NORTHEASTERN
TEXAS COUNTIES UNTIL 545 PM CDT...

At 441 PM CDT, Doppler radar was tracking a strong thunderstorm over
Licking, or 12 miles north of Houston, moving northeast at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Montauk State Park...             Salem...
Licking...                        Montauk...
Turtle...                         Jadwin...
Darien...                         Gladden...

A severe thunderstorm watch remains in effect until 1000 PM CDT for
south central Missouri.

LAT...LON 3737 9185 3755 9198 3760 9186 3760 9181
      3763 9181 3773 9158 3752 9135
TIME...MOT...LOC 2141Z 232DEG 19KT 3749 9187

Burchfield

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:09 AM CDTSpecial Weather StatementSGFCedar, St. Clair51 min
Jun 2, 8:27 AM CDTSevere Thunderstorm WarningSGFCedar, Dade, Hickory, Polk, St. Clair34 min
Jun 2, 9:04 AM CDTSpecial Weather StatementSGFPolk56 min
Jun 2, 10:06 AM CDTSpecial Weather StatementSGFPhelps39 min
Jun 2, 4:12 PM CDTSpecial Weather StatementSGFPhelps48 min
Jun 2, 4:20 PM CDTSevere Thunderstorm WarningSGFDent, Phelps, Pulaski40 min
Jun 2, 4:23 PM CDTSpecial Weather StatementSGFShannon52 min
Jun 2, 4:37 PM CDTSpecial Weather StatementSGFLaclede68 min
Jun 2, 4:41 PM CDTSpecial Weather StatementSGFDent64 min
Jun 2, 4:52 PM CDTSevere Thunderstorm WarningSGFDent, Texas53 min
Jun 2, 5:22 PM CDTSpecial Weather StatementSGFWebster53 min
Jun 2, 5:45 PM CDTSevere Thunderstorm WarningSGFDent, Shannon45 min
Jun 2, 5:58 PM CDTSevere Thunderstorm WarningSGFDent, Shannon, Texas62 min
Jun 2, 6:03 PM CDTAreal Flood AdvisorySGFDent3 hr
Jun 2, 6:05 PM CDTSpecial Weather StatementSGFDouglas55 min
Jun 2, 6:12 PM CDTSpecial Weather StatementSGFTaney48 min
Jun 2, 6:37 PM CDTSpecial Weather StatementSGFOzark68 min
Jun 2, 6:44 PM CDTSevere Thunderstorm WarningSGFShannon61 min
Jun 2, 6:49 PM CDTSpecial Weather StatementSGFTexas56 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.